MAUDE Adverse Event Report: IMPLANTECH ASSOCIATES, INC. POWERFLEX(TM) PECTORAL IMPLANT TEXTURED (NOVACK STYLE 2); CONTOURED CARVING BLOCK IMPLANT

IMPLANTECH ASSOCIATES, INC. POWERFLEX(TM) PECTORAL IMPLANT TEXTURED (NOVACK STYLE 2); CONTOURED CARVING BLOCK IMPLANT
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation involved physical evaluation of the device associated with report.Evaluation confirms that device labeled as left side was actually a right side device.Though a review of the device history record for the reported device found no errors or omissions that might account for the reported event, implantech has determined that this event is linked to a prior complaint investigation (refer to report # 2028924-2019-00004) in which a right side or bnpi2-t-1r was reported to actually be the left side or bnpi2-t-1l device.The complainant in the current report was contacted as part of prior complaint investigation and reported that device had already been implanted, and the doctor had no issues or comments associated with the device.At the time, the scope of event was limited to the 1 device.Based on the evidence from both complaint investigations, the probable cause of the reported event is a product mix-up (1:1 switch) between two product lots.The scope of this issue is now limited to the two devices associated with report 2028924-2019-00004 and this report 2028924-2020-00001 respectively.The outcome was incorrect labeling as evidence suggests a left side device was labeled as a right side device.Implantech attributes cause to a manufacturing error (i.E product mix-up), with a deficiency in quality control processes as a secondary cause.No further actions are required.
 
Event or Problem Description
The complainant reported that patient received pectoral implants bilaterally, and subsequently complained of dissatisfaction with result on the left side approximately 7 months post-operatively.Approximately 10 months post-operatively, the patient had left side device explanted and replaced due to displacement/patient dissatisfaction.Upon explant, the complainant reported that the device removed from the left side was actually a right side device.Both sides were found to be right sides.

Brand Name
POWERFLEX(TM) PECTORAL IMPLANT TEXTURED (NOVACK STYLE 2)
Common Device Name
CONTOURED CARVING BLOCK IMPLANT
Manufacturer (Section D)
IMPLANTECH ASSOCIATES, INC.
6025 nicolle street, suite b
ventura CA 93003
MDR Report Key9700544
Report Number2028924-2020-00001
Device Sequence Number11474147
Product Code MIC
UDI-Device IdentifierM724BNPI2T1L1
UDI-PublicM724BNPI2T1L1
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K944163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberN/A
Device Catalogue NumberBNPI2-T-1L
Device Lot Number877112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR